Hail, Box Butte
- When
- June 20, 2:28 PM MST
- Where
- Box Butte County, 7 mi SW of Alliance
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.033, -102.983
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 20, 2:00 PM MST, 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 300 PM MDT TUE JUN 20 2006 .SHORT TERM...TONIGHT THROUGH THURSDAY...STATIONARY FRONT OVER NERN CO WITH RIPE AIR IN PLACE TO NORTH OVER NEBRASKA PANHANDLE. SVR TSTM WATCH INCLUDES THE PANHANDLE UNTIL 03Z. WILL GO WITH SCATTERED STRONG TSTMS EASTERN CWA THIS EVENING...FEWER AND WEAKER STORMS OVER WY...ESPECIALLY RWL TO DGW. SECONDARY COOL PUSH WILL BE COMING SOUTH LATER TONIGHT...HAVE ADDED LOWER CLOUDS TO SOME AREAS EAST OF MOUNTAINS ALONG WITH A FEW SHOWERS. COOLER TEMPS WED FOR SURE...BUT ENOUGH INSTABILITY SETS UP IN THE AFTERNOON AND EVENING FOR 20 TO 30 PERCENT POPS MAINLY EAST OF MOUNTAINS. ENOUGH INSTABILITY MAY GET PULLED BACK TO CYS TO SNY AREA THAT STRONG TSTMS POSSIBLE THERE AGAIN WED AFTERNOON. LATER WED NIGHT ...MORE LOW CLOUDS AND ISOLATED SHOWERS CANNOT BE RULED OUT IN SOME PLACES. HAVE EXPANDED LOW TSTM POPS THU AFTERNOON TO MOST OF EASTERN CWA INSTEAD OF JUST FAR SERN AREAS. .LONG TERM...THU NIGHT THROUGH TUE. RELATIVELY VIGOROUS WEST NORTHWESTERLY FLOW ALOFT WILL PREVAIL FRI THROUGH MON. TUE THE UPPER FLOW WILL BACK TO MORE SOUTHWESTERLY IN RESPONSE TO A CUTOFF LOW DIGGING SOUTHEASTWARD OVER SOUTHERN BRITISH COLUMBIA. WEAK SHORTWAVE DISTURBANCES WILL MOVE RAPIDLY EAST SOUTHEASTWARD IN THE UPPER FLOW WITH THE TIMING OF EACH SHORTWAVE PROBLEMATIC. SURFACE UPSLOPE FLOW WILL PREVAIL DURING MOST OF THE PERIOD AND WILL SERVE TO USHER IN MOISTURE AND INSTABILITY ESPECIALLY EAST OF THE MOUNTAINS. TEMPERATURES WILL BE ABOVE NORMAL...CONTINUING THE TREND OF THIS UNUSUALLY WARM JUNE. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && JLH/JR
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1057 AM MDT TUE JUN 20 2006 WYZ059>067-069-211115- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE- CHEYENNE FOOTHILLS- 1057 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING... MAINLY ALONG AND EAST OF THE LARAMIE RANGE. SOME SMALL HAIL AND BRIEF WIND GUSTS TO 45 MPH WILL OCCUR WITH THE STRONGER STORMS. SEVERE DROUGHT WILL CONTINUE ACROSS SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL PERSIST IN CARBON AND ALBANY COUNTIES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS SOUTHERN LARAMIE COUNTY...AND HIGH WILDFIRE DANGER WILL CONTINUE IN CARBON AND ALBANY COUNTIES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. NEZ001>003-019>021-054-055-WYZ068-070-211115- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-GOSHEN-PINE BLUFFS- 1057 AM MDT TUE JUN 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND EXTREME SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH THE EVENING. THE AIR MASS WILL BE MOIST AND UNSTABLE ENOUGH THAT SOME OF THE STORMS MAY BECOME SEVERE PRODUCING LARGE HAIL AND DAMAGING WINDS...ALONG WITH HEAVY RAIN AND DANGEROUS LIGHTNING. SEVERE DROUGHT CONTINUES ACROSS THE SOUTHERN NEBRASKA PANHANDLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A SLIGHT CHANCE OF LATE DAY THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. SEVERE DROUGHT WILL PERSIST ACROSS THE SOUTHERN NEBRASKA PANHANDLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON AND EVENING. JLH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
242 PM MDT TUE JUN 20 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0226 PM HAIL 20 W ALBIN 41.42N 104.49W
06/20/2006 M0.88 INCH LARAMIE WY TRAINED SPOTTER
&&
RGOMEZThe Cheyenne radar (KCYS), 180 km away, was scanning. The volume nearest the first event began at 21:29 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2006Every state in 2006This day in weather historyWarnings in Nebraska, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518312.